Hail, Humphreys
- When
- September 12, 12:50 PM CST to 1:10 PM CST
- Where
- Humphreys County, Mc Ewen
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.117, -87.633
Law enforcment reported hail the size of quarters during this 20 minute period.
2 hail, 2 flash flood, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Sep 12, 12:00 PM CST, 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 100 PM CDT SUN SEP 12 2004 .DISCUSSION... SCATTERED CONVECTION ON-GOING IN MIDDLE TENNESSEE FROM CENTERVILLE TO NASHVILLE AND ALONG THE KY/TN BORDER NORTHWEST OF NASHVILLE. CLOSE SURFACE ANALYSIS SHOWS A WEAK INVERTED TROF EXTENDING FROM LOUISIANA AND GULF AREA NORTHWARD THROUGH WESTERN MISSISSIPPI...WEST TENNESSEE ALONG TENNESSEE RIVER...WESTERN KENTUCKY INTO CENTRAL INDIANA. THIS FEATURE IN ASSOCIATION WITH UPPER TROF HUNG UP ALONG LOWER MISSISSIPPI RIVER VALLEY. MODELS CLOSE LOW OFF OVER WEST TN TONIGHT AND THEN WORK IT SLOWLY NORTHEAST NEXT COUPLE OF DAYS. MOS GUIDANCE NOT HANDLING POPS VERY WELL. WILL KEEP POPS IN FORECAST THROUGH TUESDAY AS UPPER TROUGH WILL INFLUENCE MID STATES WEATHER FIRST PART OF WORK WEEK. MID STATES WEATHER AFTER TUESDAY WILL LIKELY HINGE ON THE EVENTUAL TRACK OF IVAN. && .BNA WATCHES/WARNINGS/ADVISORIES...NONE. && BOYD 01
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SUN SEP 12 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-131000- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT SUN SEP 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT. WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PRESENT TPC FORECAST HAS THE REMNANTS OF HURRICANE IVAN PASSING TO THE EAST OF MIDDLE TENNESSEE THURSDAY NIGHT. FLOODING COULD BECOME A PROBLEM IN THE EASTERN ZONES OF THE MID STATE. WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAYBE NEEDED THURSDAY IF THE REMNANTS OF IVAN PASSES OUR WAY. 31 31
The national radar mosaic for the moment the first event began.
2 hail, 2 flash flood, 2 thunderstorm wind. Local standard time, as filed.
Law enforcment reported hail the size of quarters during this 20 minute period.
Sheriff's office reported golf ball size hail.
U.S. Highway 412 E and Highway 100 intersection was flooded near the high school.
Trees were blown down.
Trees were blown down on Spain Rd.
Shawnette Creek Road was flooded and impassable.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2004Every state in 2004This day in weather historyWarnings in Tennessee, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421739, 5421740, 5421741, 5421742, 5421743, 5421744.